Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

155 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes stomach pain after food intake and blood in stool?

Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5770 Questions

default
Posted on Thu, 10 Sep 2015 in Abdominal Pain
Question: On the 16/08/15, I had stomach discomfort (not too long after having a meal), which I thought was diarrhoea. As a result, I took diarrhoea relief capsules – Loperamide Hydrochloride, 2mg). I took the capsules again on 17/08/15 and 18/08/15, and stopped when I noticed the condition improved.
However, on 19/08/15, I noticed plenty of dark blood in my stool; this happened again on the 20/08/15 and today, 21/08/15.
I have taken no other medication; but I am still on Amlodipine, 10mg tablets, for a number of years now.
Please I need your help.
Regards,
XXXX
doctor
Answered by Dr. Grzegorz Stanko 28 minutes later
Brief Answer:
Colonoscopy should be done.

Detailed Answer:
Hello!

Thank you for the query.

Was the stool black like a tar, or just dark brown? Was the blood mixed with the stool or just in its surface?

Stomach discomfort or pain after foods intake can be caused by peptic ulcer. Especially if you have had also nausea and/or lack of appetite. Black like a tar stool can be a sign of bleeding from such ulcer.

Dark blood present in the stool is usually a sign of large intestine issue including bacterial infection, polyp or even something more serious.
As you are almost 50, there is a time to have colonoscopy done.

I suggest you to consult your doctor. Please have abdominal ultrasound, blood work done at first. Colonoscopy should be scheduled and gastroscopy considered.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 30 minutes later
Hi there,

Actually, when I stooled today I looked at my stool; at first I thought it has stopped, as I did not see blood at first (it is possible the blood was inside the stool or under it in the toilet bowl); but when I cleaned myself up, I noticed thick-dark brown blood (do not know if that was the colour - but it was not light!). As at yesterday I could see the blood in the toilet bowl. I did not see that today, at least, until I cleaned myself up. I will have a closer observation next time, that is, if it happens again! Hope not.

Can I consult one of your specialists colleagues at this stage, or you're a specialist yourself?

Thanks for your help.
XXXX
doctor
Answered by Dr. Grzegorz Stanko 2 minutes later
Brief Answer:
Colonoscopy is still necessary.

Detailed Answer:
I am a specialist (general surgeon). But if you wish to consult someone else, feel free to ask and start new query.

From your description, hemorrhoids might be the reason. But colonoscopy is necessary either way.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 3 minutes later
Thanks for your initial response to my question. Expecting an answer to my follow up question. Regards.
doctor
Answered by Dr. Grzegorz Stanko 8 minutes later
Brief Answer:
Please consider having colonoscopy done.

Detailed Answer:
The blood you have noticed does not come from the peptic ulcer for sure. So we can rule this out. Dark brown blood present as a separate clot (not mixed with the stool), indicates that the bleeding is close to the anus. Most common source of bleeding in this area are hemorrhoids. You may have some itching around the anus as well.
Unfortunately it is hard to tell if the blood comes from the hemorrhoid or from something much more serious like polyp or cancer. That is why, for your safety, colonoscopy is a good idea.
If nothing else than hemorrhoids is found, you should try hemorrhoids suppositories, sitz baths with Oak Bark, and fiber rich diet.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 20 minutes later
Thanks a lot for your answer. I think I am satisfied with it, and give God all the glory!
doctor
Answered by Dr. Grzegorz Stanko 0 minute later
Brief Answer:
You are welcome.

Detailed Answer:
You are welcome.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
Medical Procedures

Recent questions on  Loperamide

doctor1 MD

Yesterday I did a lot of heavy gardening work, rock filled wheelbarrows and the like, and then after I had horrible pain in my belly which was only relieved by passing stool. The first part was hard and painfull, and the rest was liquid. About and hour later my belly started hurting again, and this time only a little diarreah and a lot of wind came out. I took some imodium a-d. An hour later it happened again, but this time there was a little blood as well. I took another imodium (the label says to take one after each bad stool). I was fine for another couple hours, but then late at night, while we were watching TV it happened again. Lots of gas, a little stool, mixed with bright red blood. I was kept up untill 3:00 am, going at 1:00, 2:00, and then 3:00. I was finally able to sleep. When I woke up it happened again, this time with harder stool, but still mixed with more blood. Could the work in the garden have brought this on? And is it serious?

doctor1 MD

hi,i have had bad diarrhea for more than a week so far and its killing me,went to doctor he said use Imodium,i been using but with no luck,my diarrhea is not getting any better,i lost my appetite completely,barely can eat any food,i try to have fluids,i feel tired,can sleep properly,lost weight,got this fever feeling and shivery,

doctor1 MD

Hi I am 28 years of age and am about 5ft 6". For the past 3 weeks I have had very strong abdominal cramps, The need to urinate all the time. I feel very tired and slight exertion takes my breath away. I have lost approx 4kg of weight in the past 4 weeks without trying. I have been diagnosed with IBS but this has been kept under control for the past 2 1/2 year with loperamide hydrocholoride with simeticone (imodium plus). I feel shivery but do not have a fever. What do you think could be the problem, my own doctor seams to have a feeling that I am pregnant and has there for not done any tests.

doctor1 MD

For the last 2 weeks I have had terrible diarea with even worse cramps. I've tried imodium but it only stops it for about six hours and then it comes back. Even on imodium the cramps and terrible bloating feeling stays constant like I constantly need to be on the toilet. The first day the stool was very dry, flaky and flesh colors but then I began drinking more water and tried the brat diet so for the next few days I was pooping brown water(no blood then) Tonight it was still watery but eventually as the cramps continued and nothing would come out very thin blood began to drip out. I'm worried could this be serious?

doctor1 MD

I have had severe diarrhea for two weeks. Anytime I eat something. I have tried various ways to improve the situation, I e eating cheese or other bulky foods, pepto bismal to no avail. Pepto works slightly improving bowel movement to a little...

doctor1 MD

My wife has a sudden onset of adominable cramps, lower backache diarrhea with blood in the stool. No temperature . Do I need to take her to the emergency room?

doctor1 MD

stomach pain and three to 4 time go for toilet